I’m on my third week at 37.5 mg of Effexor. No change in the lightheadedness/swimmy head with head and body movements. Also on 300 mg Depakote and 25 mg Amitriptyline.
For those of you who took Effexor or any antidepressant for this condition, how long before you started seeing changes for the better? Did getting better happen in patches or did you just feel OK one day?
I’m wondering if I should ask Dr. Hain about going up to 75mg.
The unhappiness and anxiety is also rearing its ugly head.
Please let me know.
Dr. Hain started me on 37.5 mg. of effexor; I started to feel only slightly better after being on that dosage for apx. 2 months. I was then moved up to 75 mg. and felt a little more improvement after a few weeks. However, I hit a plateau where I was feeling 70% better and wondered whether it was worth it (effexor is expensive and it does have side effects, like constipation, strange/vivid dreams and sexual dysfunction). At that point I contacted Hain and inquired whether we should try something else or perhaps consider increasing the dosage. After giving it some thought he increased the doasge to 150 mg. but noted that I was his only patient to have gone up to that level. For 2 months or so I didn’t notice much of a difference. But then it seemed I really started to feel better. I’m now at 95%. Not crazy about the side effects, however it is much better than spending significant chunks of time in a disorienting fog. Many on this board haven’t been able to tolerate effexor. IMHO, If you can stick with it 6 - 8 weeks you should know whether its helped you even a little bit. At that point, you can discuss with Dr. Hain whether to move up to 75 mg. Good luck, I hope it works for you.
Could you tell me what your symptoms were?
Symptoms started as electrical type jolts to the temple that resulted in short periods where I was really out of it. It morphed into visual disturbances, tinnitus, pressure headaches to the temple along with some facial numbness, and signiciant periods of disorientation/disequilbrium. The last symptom was certainly the worst. I’m thankful to be feeling better and wish the same for you and everyone else on this board.